MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX E/X; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX E/X; SURGICAL MESH
Catalog Number 0123460
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Hernia (2240); Obstruction/Occlusion (2422); Wrinkling (2613); Fibrosis (3167)
Date of Event 04/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-oct-2010) is considered to be a best estimate.This mdr represents the composix e/x mesh (device 2).An additional supplemental emdr was submitted to represent the composix e/x mesh (device 1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2010 - patient was diagnosed with recurrent incisional hernia with pain thereby underwent laparoscopic repair with implant of composix e/x mesh (device 1).Per operative notes, ¿multiple anterior abdominal wall adhesions with a large, herniated defect in from prior pfannenstiel incision was noted.The adhesions were taken down, and large defect was reduced and composix e/x mesh (device 1) was placed and over the defect in the right lower quadrant and tacked in place.The fascia was closed and secured with sutures and tacks.¿ (b)(6) 2011 ¿ patient had recurrent incisional hernia thereby underwent laparoscopic repair with implant of composix e/x mesh (device 2) and removal of tacks.(note: there is no operative note provided for this procedure in medical records).(b)(6) 2018 ¿ patient was diagnosed with recurrent incisional hernia, small bowel obstruction with abdominal pain thereby underwent open repair with removal of prior meshes (device 1 and 2) and primary repair of recurrent hernia.Per operative notes, ¿minor omental adhesions were taken down and wrinkled meshes (device 1 and 2) in lower abdomen in midline was noted.The dilated bowel and decompressed terminal ileal segment with infolding was removed.The dense fibrosis around the meshes (device 1 and 2) was encountered, the meshes (device 1 and 2) with fibrotic tissues were removed entirely and mesenteric defect was closed and primarily sutured circumferentially.¿.

Brand Name
MESH - COMPOSIX E/X
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key24444449
Report Number1213643-2026-00216
Device Sequence Number10373290
Product Code FTL
UDI-Device Identifier00801741031182
UDI-Public(01)00801741031182(17)151128(10)HUUJ0464
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K002684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2015
Device Catalogue Number0123460
Device Lot NumberHUUJ0464
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2026
Initial Report FDA Received Date02/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/15/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale
Patient Weight72 KG